Advances in psychiatry and nuerology


ISSN 1234-8279

ISSN on-line 2449-9315 

 

As of July 2026, the journal's publisher is Wroclaw Medical University: https://ppn.umw.edu.pl/en/about/.

 

CiteScore 2025: 0.4

MNiSW: 20

Index Copernicus 2023: 90.54

Editorial panel
Submitting and reviewing works online
  • Home page
  • >
  • Archive
  • >
  • issue 2
  • >
  • Critical remarks to Agnieszka Piróg-Balcerzak’s, Bogusław Habrat’s, Paweł Mierzejewski’s. Niewłaściwe używanie i nadużywanie kwetiapiny. Psychiatria Polska 2015; 49 (1): 81–93

Archive 1995–2023

2017, volume 33, issue 2
Letter to the Editor

Critical remarks to Agnieszka Piróg-Balcerzak’s, Bogusław Habrat’s, Paweł Mierzejewski’s. Niewłaściwe używanie i nadużywanie kwetiapiny. Psychiatria Polska 2015; 49 (1): 81–93

Marek Zielinski1, Piotr Sobol-Kołodziejczyk1
1. Daimler und Benz Stiftung, Ladenburg, Niemcy
Farmakoterapia w Psychiatrii i Neurologii 2017, 33 (2), 143–147
Date of publication: 2017-11-20
Summary

Summary of the article of Agnieszka Piróg-Balcerzak, Bogusław Habrat, Paweł Mierzejewski. Niewłaściwe używanie i nadużywanie kwetiapiny [Misuse and abuse of quetiapine]. Psychiatria Polska 2015; 49 (1): 81–93: Quetiapine (quetiapinum) is an atypical antipsychotic commonly used in psychiatry, often for symptomatic treatment of a number of mental disorders. One of the reasons for using it is the alleviation of clinical symptoms caused by the use of various psychoactive substances. The article shows and discusses reports on misuse of quetiapine, its abuse, and even psychiatric addiction as symptoms similar to those of what is known as the discontinuation syndrome, often related to withdrawal syndrome occurring with addictions. Most of the cited reports concern men – in particular those with a history of addiction to other psychoactive substances, with personality disorders or those who are in conflict with the law. Therefore, clinicians should be alert when they prescribe quetiapine to such patients. The article discusses potential mechanisms responsible for quetiapine abuse, which is most probably related to sedative and anxiolytic activity, that results in stimulation. Thus, the similarity to the H1 receptor and antihistamine agents results in satisfying action (cf. p. 81).

Correspondence address
Marek Zielinski
ul. A. Asnyka 9, skr. poczt. 636, 35-001 Rzeszów
phone: 0048510210887, email: mrziel@o2.pl
You have added an item to your cart
Restore password
Shopping cart (0)
No products in your cart
Font size
Contrast
Underlined links